Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 50, NWS Detroit, MI

August 10, 2011

NWS Detroit, MI issued this gale warning at Aug 10, 2011, 1:46 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2011, 1:46 PM EDT (17:46 UTC)
Expired
Aug 10, 2011, 8:00 PM EDT
In force
6 hr
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WHUS73 KDTX 101746
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 PM EDT WED AUG 10 2011

...STRONG NORTHWESTERLY FLOW THIS AFTERNOON AND EVENING...

.A SECONDARY COLD FRONT HAS MOVED INTO THE CENTRAL GREAT LAKES
TODAY WHICH HAS DELIVERED THE FIRST AUTUMN LIKE SHOT OF COOL AIR.
THIS HAS CREATED UNSTABLE LOW LEVEL CONDITIONS...CONDUCIVE TO A
FEW SHOWERS AND EVEN POSSIBLE WATERSPOUTS. NORTHWEST WINDS WILL
FREQUENTLY GUST TO AROUND 25 KNOTS TODAY...AND SMALL CRAFT
ADVISORIES ARE IN EFFECT. ACROSS NORTHERN LAKE HURON...SURFACE
WINDS HAVE REACHED 34 KNOTS THIS AFTERNOON AND A GALE WARNING HAS
BEEN ISSUED. WINDS WILL DIMINISH ON THURSDAY AS HIGH PRESSURE
SETTLES OVER THE GREAT LAKES REGION. LIGHT WINDS WILL PERSIST INTO
FRIDAY.

LHZ361-362-110000-
/O.NEW.KDTX.GL.W.0050.110810T1746Z-110811T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
146 PM EDT WED AUG 10 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-110000-
/O.EXT.KDTX.SC.Y.0025.000000T0000Z-110811T0000Z/
LAKE ST. CLAIR-
146 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHWEST WITH GUSTS UP
  TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-422-110200-
/O.CON.KDTX.SC.Y.0025.000000T0000Z-110811T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
146 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441>443-110800-
/O.CON.KDTX.SC.Y.0025.000000T0000Z-110811T0800Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
146 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 19 KNOTS FROM THE WEST WITH GUSTS UP TO 
  27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
631 
WHUS73 KDTX 110009
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
809 PM EDT WED AUG 10 2011

.WINDS AND WAVES CONTINUE TO SLOWLY DIMINISH THIS EVENING. THERE
HAS BEEN ENOUGH OF A DECREASE TO LET THE GALE WARNING EXPIRE
ACROSS NORTHERN LAKE HURON AND THE SMALL CRAFT ADVISORY FOR LAKE
ST. CLAIR. ELSEWHERE...SMALL CRAFT CONDITIONS CONTINUE FOR THE
NEARSHORE AREAS OF SOUTHERN LAKE HURON AND SAGINAW BAY. THE LACK
OF INSOLATION TONIGHT AS THE SURFACE LOW OVER JAMES BAY SLOWLY
WEAKENS AND MOVES AWAY...WILL CONTINUE THE DECREASING TREND
THROUGH THE NIGHT.

LHZ361-362-110115-
/O.EXP.KDTX.GL.W.0050.000000T0000Z-110811T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
809 PM EDT WED AUG 10 2011

...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

* WIND AND WAVES: WINDS WILL CONTINUE TO DECREASE THROUGH THE
  EVENING TO 15 TO 20 KNOTS. WAVES WILL SUBSIDE TO 3 TO 5 FEET
  LATE TONIGHT. 
 
$$

LCZ460-110115-
/O.EXP.KDTX.SC.Y.0025.000000T0000Z-110811T0000Z/
LAKE ST. CLAIR-
809 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

* WIND AND WAVES: WINDS WILL CONTINUE TO DECREASE TO 5 TO 10 KNOTS
  OVERNIGHT. WAVES WILL BE 1 TO 2 FEET.
 
$$

LHZ421-422-110200-
/O.CON.KDTX.SC.Y.0025.000000T0000Z-110811T0200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
809 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTHWEST WITH GUSTS UP
  TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED THROUGH 9 PM EDT
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EDT
  WEDNESDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441>443-110800-
/O.CON.KDTX.SC.Y.0025.000000T0000Z-110811T0800Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
809 PM EDT WED AUG 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTHWEST WITH GUSTS UP
  TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED THROUGH 9 PM EDT
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EDT
  WEDNESDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Aug 10, 7:00 AM EDT, 6 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 7:00 AM EDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
700 AM EDT WED AUG 10 2011

.AVIATION...

//DISCUSSION...

VFR CONDITIONS ARE EXPECTED...BUT LOW VFR CIGS (BRIEF HIGH MVFR MBS)
WILL LIKELY MOVE INTO SOUTHEAST MICHIGAN THIS MORNING. CEILINGS
AROUND 3000 FEET WILL THEN RISE AS THE BOUNDARY LAYER DEPTH
INCREASES THROUGH THE DAY...WITH SKIES CLEARING OUT LATER IN THE
DAY. MAINLY CLEAR SKIES EXPECTED TONIGHT. AS THE BOUNDARY LAYER
DEPTH INCREASES TODAY...WINDS SHOULD ALSO INCREASE...WITH WEST-
NORTHWEST GUSTS OF 20 TO 25 KNOTS EXPECTED. WINDS WILL QUICKLY
DIMINISH BELOW 10 KNOTS AROUND SUNSET.

//DTW THRESHOLD THREATS...

 * MEDIUM CONFIDENCE CEILINGS WILL DIP BELOW 5000 FEET BETWEEN 14Z
   AND 19Z.

 * LOW CONFIDENCE WINDS WILL GUST OVER 25KTS BETWEEN 14Z AND 00Z.

&&

.PREV DISCUSSION...ISSUED 345 AM EDT WED AUG 10 2011

SHORT TERM...TODAY

A SMALL UPPER WAVE WAS TRACKING THROUGH THE U.P. EARLY THIS
MORNING...AND WILL SWING THROUGH NORTHERN LOWER MICHIGAN. WITH AN
ADDED MOISTURE/INSTABILITY BOOST FROM SAGINAW BAY...A FEW SHOWERS IN
AND AROUND THE BAY ARE POSSIBLE. RADAR RETURNS FROM NORTHERN LOWER
MICHIGAN ALSO SHOW SOME LAKE EFFECT ACTIVITY WHICH MAY BE ABLE TO
SURVIVE THE TRIP TO THE SOUTHEAST.

00Z RAOBS SHOWED 12 C AT 850 MB OVER GRB...BUT 10 C OVER INL AND
MSP. WITH THE MODEST NORTHWEST LOW LEVEL COLD ADVECTION THROUGH THE
DAY...TEMPERATURES ARE EXPECTED TO HOLD IN THE 70S ACROSS SOUTHEAST
MICHIGAN...AS NAM/GFS/GEM SUGGEST 850 MB TEMPS OF 10 TO 10.5 C.
WOULD EXPECT MIXING DEPTHS TO EXCEED 850 MB...BUT SOME CU
DEVELOPMENT SHOULD OCCUR PREVENTING MAXES FROM REALLY
OVERACHIEVING...BUT UPPER 70S IS CERTAINLY DOABLE IN THE CITY OF THE
DETROIT. THUS...TODAY LOOKS TO BE THE DAY THE RECORD BREAKING 80+
DEGREE CONSECUTIVE STREAK OF 45 DAYS COMES TO AN END AT DTW.

LONG TERM...

NO CHANGES IN EXPECTATIONS FOR IDEAL WEATHER CONDITIONS TO CONTINUE
THROUGH THE END OF THE WEEK STARTING WITH NOTICEABLY COOLER
TEMPERATURES TONIGHT. CLEARING SKY AND DIMINISHING WINDS WILL ALLOW
RADIATIONAL COOLING TO WORK ON OVERNIGHT TEMPERATURES. MOS GUIDANCE
MINS IN THE LOWER TO MID 50S LOOK GOOD WITH A FEW UPPER 40S POSSIBLE
IN THE TYPICALLY COOLER LOCATIONS AROUND SE MICHIGAN.

A BROAD AND SLOWLY PROGRESSIVE EXPANSE OF SURFACE HIGH PRESSURE WILL
BE IN CONTROL OF OUR WEATHER THURSDAY THROUGH FRIDAY. AGREEMENT
AMONG THE LATEST MODEL RUNS IS EXCELLENT WITH THE DEPICTION OF THIS
FEATURE SLIDING THROUGH THE OHIO VALLEY TO THE ATLANTIC COAST BY
FRIDAY EVENING. THE FORECAST CHALLENGE IN SE MICHIGAN IS REDUCED TO
TEMPERATURES DURING THIS TIME AS INFLUENCED BY SKY CONDITION AND
SURFACE WINDS. THE NAM AND GFS BOTH INDICATE A RATHER CHAOTIC
MOISTURE PATTERN THROUGH THE PERIOD JUDGING BY RH FIELDS AT VARIOUS
LEVELS THROUGH THE ATMOSPHERE. THIS APPEARS TO BE ASSOCIATED WITH
WEAK RIPPLES IN THE NORTHWEST UPPER FLOW AND/OR DEBRIS FROM
UPSTREAM CONVECTION THAT IS OF LOW PREDICTABILITY. PREFER INSTEAD
TO BE MORE CONSERVATIVE ON CLOUD COVER IN THE FORECAST AS WEAKLY
CONFLUENT NORTHWEST FLOW ALOFT SHOULD NOT BE VERY SUPPORTIVE OF
DEBRIS CLOUD MAINTENANCE THROUGH THE GREAT LAKES. THIS, ALONG WITH
WEAK GRADIENT WIND DECOUPLING AT NIGHT, SUGGESTS LEANING THE
FORECAST TOWARD THE LOWER END OF THE RANGE IN GUIDANCE NUMBERS FOR
MIN TEMPS. GUIDANCE FOR MAX TEMPS LOOKS GOOD WITH READINGS SLOWLY
MODERATING TOWARD THE LOWER 80S BY FRIDAY AFTERNOON.

MODEL TIMING IS A BIT SLOWER ON THE SYSTEM EXPECTED TO START THE
WEEKEND WHICH LOOKS LIKE A VALID TREND CONSIDERING THE DEPTH OF THE
SHORT WAVE ON THE BACKGROUND OF AN AMPLIFYING LONG WAVE PATTERN. THE
SHORT WAVE IS OBSERVED OFF THE OREGON COAST EARLY THIS MORNING WITH
WV SATELLITE IMAGERY INDICATING A STRONG CIRCULATION ALREADY. THE
SLOWER TIMING WILL GIVE THE SYSTEM MORE TIME TO SWEEP GULF MOISTURE
BACK NORTHWARD INTO THE GREAT LAKES BY SATURDAY. THE LATEST GLOBAL
MODELS THEN SHOW EVEN GREATER UPPER LEVEL HEIGHT FALLS OVER THE
EASTERN GREAT LAKES BY SUNDAY CAUSING THE SYSTEM TO BE SLOWER TO
EXIT OUR AREA, CLOSELY ASSOCIATED WITH THE FURTHER AMPLIFYING LONG
WAVE PATTERN AND DEEPENING EASTERN PACIFIC TROUGH. OUR FORECAST
MAINTAINS SATURDAY AS HAVING THE BEST CHANCE OF RAIN WITH A CHANCE
OF SHOWERS LINGERING INTO SUNDAY BASED ON THE EXPECTATIONS OF THE
LOW PRESSURE SYSTEM TAKING LONGER TO EXIT THE GREAT LAKES.

MARINE...

A SECONDARY COLD FRONT MOVING THROUGH THIS MORNING WILL DELIVER THE
FIRST AUTUMN LIKE SHOT OF COOL AIR TO THE CENTRAL GREAT LAKES. THIS
WILL CREATE UNSTABLE LOW LEVEL CONDITIONS...CONDUCIVE TO A FEW
SHOWERS AND EVEN POSSIBLE WATERSPOUTS. NORTHWEST WINDS WILL
FREQUENTLY GUST TO AROUND 25 KNOTS TODAY...AND SMALL CRAFT
ADVISORIES ARE IN EFFECT.  WINDS WILL DIMINISH ON THURSDAY AS HIGH
PRESSURE SETTLES OVER THE GREAT LAKES REGION. LIGHT WINDS WILL
PERSIST INTO FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 4 AM THURSDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 7 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SF
SHORT TERM...SF
LONG TERM....BT
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 10, 4:30 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 AM EDT WED AUG 10 2011

MIZ047-048-053>055-060>063-068>070-075-076-082-083-110830-
MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
430 AM EDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ049-110830-
HURON-
430 AM EDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HURON COUNTY PORTION OF
SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE
SHORELINE OF SAGINAW BAY AND LAKE HURON. GUSTY NORTHWEST ONSHORE
WIND WILL LEAD TO ROUGH WATER ALONG THE SHORELINE. THE STRONG
ONSHORE WIND AND WAVE ACTION IS CONDUCIVE TO RIP CURRENT FORMATION.

THE COOLER AIR FLOWING OVER THE WARM WATER OF SAGINAW BAY AND LAKE
HURON WILL ALSO CREATE ENOUGH INSTABILITY FOR SHOWERS THAT COULD
PRODUCE A WATERSPOUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ421-422-441>443-110830-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
430 AM EDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE
THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE
SHORELINE OF SAGINAW BAY AND LAKE HURON. GUSTY NORTHWEST ONSHORE
WIND WILL LEAD TO ROUGH WATER ALONG THE SHORELINE. THE STRONG
ONSHORE WIND AND WAVE ACTION IS CONDUCIVE TO RIP CURRENT FORMATION.

THE COOLER AIR FLOWING OVER THE WARM WATER OF SAGINAW BAY AND LAKE
HURON WILL ALSO CREATE ENOUGH INSTABILITY FOR SHOWERS THAT COULD
PRODUCE A WATERSPOUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-110830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
430 AM EDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR LAKE ST CLAIR.
PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LHZ361>363-462>464-110830-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
430 AM EDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR OPEN WATER PORTIONS OF LAKE
HURON.

.DAY ONE...TODAY AND TONIGHT

IN ADDITION TO HIGH WAVE CONDITIONS...THE COOLER AIR FLOWING OVER
THE RELATIVELY WARM WATER OF LAKE HURON WILL CREATE ENOUGH
INSTABILITY FOR SHOWERS THAT COULD PRODUCE A WATERSPOUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WITH A LOW PRESSURE
SYSTEM FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.